Ethambutol-induced optic neuropathy linked to OPA1 mutation and mitochondrial toxicity - Archive ouverte HAL Accéder directement au contenu
Article Dans Une Revue Mitochondrion Année : 2010

Ethambutol-induced optic neuropathy linked to OPA1 mutation and mitochondrial toxicity

, (1) , (1) , (2) , (3) , , (3) , (3) , (1) , (4) , (4) , (4)
1
2
3
4

Résumé

Ethambutol (EMB), widely used in the treatment of tuberculosis, has been reported to cause Leber’s hereditary optic neuropathy in patients carrying mitochondrial DNA mutations. We study the effect of EMB on mitochondrial metabolism in fibroblasts from controls and from a man carrying an OPA1 mutation, in whom the drug induced the development of autosomal dominant optic atrophy (ADOA). EMB produced a mitochondrial coupling defect together with a 25% reduction in complex IV activity. EMB induced the formation of vacuoles associated with decreased mitochondrial membrane potential and increased fragmentation of the mitochondrial network. Mitochondrial genetic variations may therefore be predisposing factors in EMB-induced ocular injury.

Fichier non déposé

Dates et versions

hal-03403265 , version 1 (26-10-2021)

Identifiants

Citer

Virginie Guillet, Arnaud Chevrollier, Julien Cassereau, Franck Letournel, Naïg Gueguen, et al.. Ethambutol-induced optic neuropathy linked to OPA1 mutation and mitochondrial toxicity. Mitochondrion, 2010, 10 (2), pp.115 - 124. ⟨10.1016/j.mito.2009.11.004⟩. ⟨hal-03403265⟩

Collections

CNRS UNIV-ANGERS
4 Consultations
0 Téléchargements

Altmetric

Partager

Gmail Facebook Twitter LinkedIn More